Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 7, 2006, 5:16 PM CDT for Muhlenberg County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 7, 2006, 7:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:45 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 7, 4:45 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT WED JUN 7 2006 .DISCUSSION... AS CAPE VALUES APPROACHED 3000 J/KG THIS AFTERNOON JUST AHEAD OF A DEWPOINT/WIND SHIFT LINE...VIGOROUS CONVECTION ERUPTED IN THE NERN QUADRANT OF THE PAH FORECAST AREA IN THE FORM OF SEVERE HAIL STORMS. A SVR TSTM WATCH WAS IN EFFECT UNTIL 02Z FOR THE ERN THIRD...HOWEVER OVER THE NEXT COUPLE OF HOURS THE 700 MB SHORTWAVE /ALONG WITH THE SFC FEATURE/ SHOULD BE MOSTLY THROUGH THE AREA...AND WRN PARTS OF THE WATCH WILL PROBABLY BE WITTLED AWAY. WE SHOULD HAVE CLEARING SKIES AND LIGHT NRLY WINDS LATER THIS EVENING IN THE WAKE OF THE FRONT. THIS WILL BE THE START OF A BRIEF RAIN FREE INTERVAL UNDER DEEP NWRLY FLOW. NRN STREAM MID LEVEL SHORTWAVE ENERGY IS PROGGED TO IMPINGE ON A LARGE SFC HIGH PRESSURE AREA OVER THE SRN PLAINS AND EVENTUALLY FLATTEN IT SOME DURING THE WEEKEND. THIS WILL SET UP A BAROCLINIC ZONE/FRONT ACROSS THE FORECAST AREA. CHANCES OF TSTMS WILL RETURN FRI NIGHT...STARTING IN THE FAR NORTH...AND SHOULD GRADUALLY MIGRATE SWD THROUGH SAT NIGHT. ECMWF/CANADIAN GLOBAL MODELS DON/T SEEM TO DEPICT THE ZONE MOVING AS FAR SOUTH AS THE GFS SAYS. HOWEVER...TO FIT IN BETTER WITH SURROUNDING OFFICES...AND FOR FORECAST PERSISTENCE SAKE...WE KEPT THE POPS GOING THROUGH THE WEEKEND...WITH A GRADUAL LETUP FROM THE SW INTO THE NEW WEEK. MID LEVEL BUNDLES OF SHORTWAVE ENERGY...WITH SOME UNCERTAINTIES AS TO LOCATION...WILL KEEP A SMALL MAINLY DIURNAL POP IN THE FORECAST THROUGH DAY7. IN THE NEAR TERM...MET GUIDANCE HAD A BETTER IDEA OF CURRENT DEWPOINTS...THOUGH TEMPS GOT AWAY FROM GUIDANCE THIS AFTN. GAVE THE MET MORE WEIGHT IN THE NEAR TERM...THEN A COMBO OF FORECAST PERSISTENCE AND AVAILABLE GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Jun 7, 4:30 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT WED JUN 7 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 430 AM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI. ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40 MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SPODEN
In the hours before
Local storm report, Jun 7, 4:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
413 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JGLocal storm report, Jun 7, 4:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M0.88 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 4:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M1.75 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 42 min |
| Jun 7, 3:35 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 55 min |
| Jun 7, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 34 min |
| Jun 7, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 57 min |
| Jun 7, 4:43 PM CDT | Flash Flood Warning | PAH | McLean | 3 hr |
| Jun 7, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 28 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 65 min |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 62 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 31 min |
| Jun 7, 5:42 PM CDT | Tornado Warning | PAH | Christian | 48 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.